ADVERTISEMENT

Q. What is the treatment option for Bartholin's cyst?

Answered by
Dr. Anindya Das
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 06, 2016 and last reviewed on: Feb 19, 2020

Hi doctor,

My wife is suffering from Bartholin's cyst. The problem is on the left side of her vagina for the last one month. She does not experience any pain in the cyst currently. The cyst is lengthy in shape and not circle. We got married last month. But, before intercourse only she found that she had a cyst and since then we have not involved in sex. Her age is 22 years and weight is 48 kg. She has taken medicines for about two weeks but it does not help the cyst to sit completely. Now we have consulted three doctors and everyone is saying for a surgery. I am afraid of some points. Will it affect our future sex life? Will there be complication at the time of pregnancy? Will it recur in future? Is it easy for her to recover from the surgery? Will it be painful for many years? Should we wait for some more time or go ahead with the surgery? Can you please advice for some medicines or home remedies for cure? Thank you doctor.

#

Hi,

Welcome to icliniq.com.

  • First I would like to inform you that surgery is the only option for Bartholin's cyst.
  • It will not affect your future sex life. It is not associated with any complications of pregnancy.
  • It will be removed through a surgical procedure known as marsupialization. If properly done then less chances of recurrence at the same site.
  • There will be pain which can be managed by analgesics. She will recover very soon.
  • Do not wait. Go for surgery.
  • As the pain has subsided no medication will help now.

For further information consult an obstetrician and gynaecologist online -->https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Dear sir,
Good morning...
As per earlier conversation on bartholin cyst surgery....The surgery of bartholin cyst excision was performed on 3rd May and my wife was discharged on 4th May. After that antibiotics are given to her and bath sitz are recommend. Now yesterday we came to routine chekup and doctor told us that she had a infection in the wound and she was again admitted because of infection. After her surgery she had regular pains in the cyst part and she could not able to walk properly and also could not sit properly....Now my question is that:
1. Is it normal pain
2. What are the reasons for infection and it is a case of worry or it can be treated with the antibiotics.
3. What is the proper process of sitz bath.
4. Is the surgery is not done properly.
5. What precautions she has to take, so that infection is not happen again.

I have attached current prescription sheet for your reference.

Thanks
# Hi Ankit , sorry for being late.I've seen the prescription.Now regarding your queries
1.Yes surgery is associated with pain .Excessive pain can be explained by presence of infection.
2.Infection can happen after any surgery and the treatment is antibiotic.
3.The patient has to seat in a tub containing lukewarm water mixed with antiseptic solution.
4.Without physical examination I can't comment regarding adequacy of the surgery.
5.Keep the area dry and clean.
Dear sir,

Greetings of the day....!!

As our earlier conversation. My wife is discharged and currently on medicines. I have attached the sheet of medicines for your reference.
Now she is taking hormone pills as directed by doctor to avoid periods at the time of infection. She told her that take these pills till 30 th may and your periods will be on normal schedule from next time. But unfortunately she got her periods on the middle of the medicines on 21st May. Then doctor advised her that stop taking these pills and don't avoid periods.
My question is that:
1. Is there any problem or complications if she stops taking these pills. Because someone told that a course of 21 days is to be completed and these medicines should not be stopped in middle.
2. My wife is also experiencing hairfall after these medicine has started. So is it normal , is it because of the medicines or we should take advice of a doctor on hairfall issue. She will recover from this after medicines.

Regards
# Hi Ankit, welcome back.
1. 1st of all your wife is not taking pills. It is Primalute N ,a progesterone used to delay periods. No,sudden stopage of this drug usually not associated with any complication.
2.Regarding hairfall you should consult dermatologist

Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What is the treatment option for Bartholin's cyst?

.. would like to inform you that surgery is the only option for Bartholin's cyst. It will not affect your future sex life. It is not associated with any complications of pregnancy. It will be removed through a surgical procedure known as marsupializa...   Read full

I have an itchy swelling on the inner labia. What could it be?

.. be two possibilities. Either Bartholin's cyst or infected hematoma. You need to upload the picture for us to make the correct diagnosis. The size of the lesion will help us decide whether it can be managed with medications or incision might be ne...   Read full

How to get rid of a Bartholin cyst?

Meanwhile, if you develop any symptoms like pain or discharge, you need to take antibiotics ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.